Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Burlington, VT

July 26, 2011Clinton County, New York; Franklin County, Grand Isle County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 26, 2011, 3:53 PM EDT for Clinton County, New York; Franklin County, Grand Isle County, Vermont. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 3:53 PM EDT (19:53 UTC)
Expired
Jul 26, 2011, 4:45 PM EDT
In force
52 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 57 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 11:28 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS51 KBTV 261953
SVRBTV
NYC019-VTC011-013-262045-
/O.NEW.KBTV.SV.W.0083.110726T1953Z-110726T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHERN FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 445 PM EDT.

* AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ROUSES
  POINT...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST SWANTON...HIGHGATE SPRINGS...SWANTON...HIGHGATE FALLS...
  FRANKLIN...LAKE CARMI STATE PARK...ENOSBURG FALLS...RICHFORD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4498 7257 4491 7256 4489 7339 4502 7341
      4502 7258
TIME...MOT...LOC 1953Z 266DEG 25KT 4499 7327

$$

JN
2 follow-up statements
372 
WWUS51 KBTV 262003
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
403 PM EDT TUE JUL 26 2011

NYC019-VTC011-013-262045-
/O.CON.KBTV.SV.W.0083.000000T0000Z-110726T2045Z/
GRAND ISLE VT-CLINTON NY-FRANKLIN VT-
403 PM EDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...AND NORTHERN
FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT...

AT 358 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR ALBURGH SPRINGS...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  EXIT 22 I89...HIGHGATE SPRINGS...HIGHGATE CENTER...HIGHGATE
  FALLS...FRANKLIN...LAKE CARMI STATE PARK...EAST FRANKLIN...WEST
  BERKSHIRE...RICHFORD...EAST BERKSHIRE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4498 7257 4491 7256 4489 7339 4502 7341
      4502 7258
TIME...MOT...LOC 2003Z 266DEG 25KT 4499 7317

$$

JN
515 
WWUS51 KBTV 262035
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT TUE JUL 26 2011

NYC019-VTC011-013-262046-
/O.EXP.KBTV.SV.W.0083.000000T0000Z-110726T2045Z/
GRAND ISLE VT-CLINTON NY-FRANKLIN VT-
435 PM EDT TUE JUL 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IN
NORTHERN NEW YORK...AND NORTHERN FRANKLIN AND NORTHERN GRAND ISLE
COUNTIES IN NORTHWEST VERMONT WILL EXPIRE AT 445 PM EDT...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4498 7257 4491 7256 4489 7339 4502 7341
      4502 7258
TIME...MOT...LOC 2036Z 266DEG 25KT 4501 7285

$$

JN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 26, 1:55 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
155 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION
TODAY...TOUCHING OFF THUNDERSTORMS MAINLY IN THE AFTERNOON. SOME
OF THE STORMS COULD PRODUCE SMALL HAIL. DRIER WEATHER WILL RETURN
ON WEDNESDAY AND THURSDAY...THEN ANOTHER LOW PRESSURE AREA WILL
APPROACH ON FRIDAY...BRINGING WITH IT RENEWED CHANCES FOR SHOWERS
AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1152 AM EDT TUESDAY...SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR ENTIRE FORECAST AREA UNTIL 7 PM. UPDATED PRODUCTS SENT
OUT TO REFLECT THIS ALONG WITH APPROPRIATE ENHANCED WORDING.
SHOWERS AND SOME SOME EMBEDDED THUNDER HAVE MOVED ACROSS NORTHERN
NEW YORK THIS MORNING. MORE STORMS FIRING UP IN CHAMPLAIN VALLEY
WHERE SBCAPE VALUES HAVE INCREASED TO AROUND 1500 J/KG. AND
LOOKING UPSTREAM...SHOWERS AND THUNDERSTORMS BECOMING MORE
NUMEROUS ACROSS SOUTHERN ONTARIO...WHERE SOME MORNING SUN ALLOWED
FOR ATMOSPHERE TO DESTABLIZE. WITH STRONG UPPER LOW TROUGH
ENTERING THIS REGION AND ADVANCING EAST ACROSS FORECAST AREA LATER
TODAY...EXPECT SHOWERS AND STORMS TO INCREASE IN COVERAGE. BELIEVE
MANY OF THE STORMS ACROSS OUR CWA WILL BE MARGINALLY SEVERE WITH
COOLING ALOFT AND SBCAPE VALUES 1000-2000 J/KG.

EARLIER DISCUSSION...
UPPER LOW CROSSING SOUTHERN ONTARIO OVERNIGHT TONIGHT AND
CROSSING INTO QUEBEC DURING THE EARLY MORNING HOURS. A FEW
LINGERING SHOWERS LAST NIGHT HAVE DISSIPATED AND MOVED EAST.
REGION IS IN SHORTWAVE RIDGING AND BRIEF AREA OF SUBSIDENCE
BETWEEN LAST NIGHTS SHOWERS AND THE APPROACHING UPPER LOW. AS
UPPER LOW GETS CLOSER TODAY AND THEN CROSSES FORECAST AREA...A
WEAK SURFACE LOW WILL PROVIDE SOME SURFACE CONVERGENCE. POPS TO
INCREASE OUT WEST LATER THIS MORNING...THEN SPREAD ACROSS REST OF
FORECAST AREA DURING THE DAY.

MIXED SIGNALS FOR STRONG STORM/SEVERE WEATHER THREAT...WITH 0-6 KM BULK
SHEAR AROUND 45 KTS FROM 18Z TO 00Z WED ACROSS MUCH OF
VERMONT...AND SURFACE BASED CAPES APPROACHING 1500 J/KG. COLD POOL
ALOFT LOWERS FREEZING LEVEL...WHICH WILL BE FAVORABLE FOR HAIL
FORMATION. OFFSETTING THIS IS 250 MB JET OVERHEAD...BUT REGION IN
UNFAVORABLE LEFT ENTRANCE REGION. ALSO SOME CLOUDS AROUND THIS
MORNING...AND MORE TO MOVE IN TODAY WHICH COULD LIMIT SURFACE
HEATING. DESPITE THIS REGION IS IN SPC SLIGHT RISK...AND GIVEN
CAPE AND SHEAR VALUES ITS PRUDENT TO CONTINUE MENTION OF SMALL
HAIL WITH THUNDERSTORMS FROM LATE MORNING ONWARD. POPS INCREASE TO
LIKELY CATEGORY THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS OF 420 AM EDT TUESDAY...SURFACE AND 500 MB LOW PRESSURE MOVE
OFF TO EAST...WITH BUILDING HIGH PRESSURE WEDNESDAY AND THURSDAY.
LINGERING CHANCES FOR SHOWERS/THUNDERSTORMS THIS EVENING TAPER
OFF WEST TO EAST DURING THE NIGHT...AND REMOVE MENTION OF THUNDER
AROUND 03Z. SHOWER CHANCES CONTINUE IN THE NORTHEAST KINGDOM
UNTIL THE EARLY MORNING HOURS. FOR WEDNESDAY AND THURSDAY...SURFACE RIDGE
BUILDS IN ACROSS AREA...BUT THE UPPER RIDGE DOES NOT BUILD IN
OVER THE NORTHEAST AS LAST WEEK WITH 500 MB WESTERLIES REMAIN MORE
OVERHEAD. SKIES WILL BE PARTLY CLOUDY WED/THU UNDER THE UPPER
FLOW...AND TEMPS A BIT BELOW NORMAL. 850 MB TEMPS 10-11C
WEDNESDAY...AND 13C ON THURSDAY, WHICH WOULD SUPPORT MID-UPPER
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 501 AM EDT TUESDAY...THE COMBINATION OF WAA AND FAST WESTERLY
FLW WITH EMBEDDED 5H VORTS WL PRODUCE SOME SHOWERS/STORMS ACRS OUR
CWA ON FRIDAY. BOTH GFS/ECMWF STILL SHOW GOOD LLVL WAA...ALONG
WITH MOISTURE ADVECTION ON SOUTHERLY WINDS...AND GOOD DEEP LAYER
850 TO 500MB RH MOVING ACRS OUR FA. WL MENTION HIGH CHC POPS ATTM.
OTHERWISE...RING OF FIRE CONTS TO BE LOCATED ACRS THE NORTHERN
GREAT LAKES INTO THE NE CONUS FOR SATURDAY THRU EARLY NEXT WEEK.
THIS ULVL WESTERLY JET...COMBINED WITH SEVERAL 5H VORTS...RIDING
ALONG LLVL WARM FRONTAL BOUNDARY WL CONT TO PRODUCE THE THREAT FOR
ISOLATED/SCATTERED SHOWERS/STORMS ACRS CWA. WEAK BACK DOOR COLD
FRNT MOVES FROM SOUTHERN CANADA INTO OUR CENTRAL CWA ON
SATURDAY...WITH SLIGHTLY COOLER TEMPS...BUT BEST DEEP LAYER
MOISTURE WL BE ACRS THE MID ATLANTIC STATES ALONG WITH BEST
INSTABILITY AXIS. WL MENTION SCHC ATTM...WITH TEMPS IN THE UPPER
70S TO MID 80S. OVERALL...NW FLW ALOFT WL KEEP WARMEST AIRMASS
SUPPRESSED TO OUR SOUTH...BUT PROGGED 85H TEMPS BTWN 14-16C...WL
CONT TO SUPPORT AT OR SLIGHTLY ABOVE NORMAL TEMPS FOR SUNDAY THRU
EARLY NEXT WEEK. TIMING OF INDIVIDUAL VORTS AND ASSOCIATED
INTERACTION WITH LLVL INSTABILITY AND MOISTURE WL BECM
INCREASINGLY MORE DIFFICULT FOR DAYS 6 AND 7...THEREFORE WL KEEP
DRY ATTM.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING INTO EARLY
AFTERNOON AHEAD OF A COLD FRONT. GIVEN THE SCATTERED COVERAGE HAVE
MENTIONED VCTS AND CB IN ALL TAF SITES THROUGH 23Z AND WILL TEMPO
SPECIFIC THUNDERSTORMS. THE STRONGEST STORMS COULD PRODUCE
STRONG WINDS AND HAIL...AS WELL AS LOCAL MVFR/IFR DUE TO HEAVY
RAIN. COLD FRONT IS EXPECTED TO MOVE THROUGH THIS EVENING WITH
WINDS BECOMING WESTERLY. WITH POTENTIAL FOR RAIN HAVE INDICATED
IFR VISBILITIES DUE TO BR DEVELOPMENT TONIGHT AT MPV/SLK...AND
WITH MVFR VISIBILITIES IN MIST AT MSS. VFR CONDITIONS FOR TOMORROW
WITH NORTHWEST WINDS AROUND 5 KNOTS.

OUTLOOK 18Z WEDNESDAY THROUGH SATURDAY...
18Z WEDNESDAY THROUGH 00Z FRIDAY...VFR UNDER HIGH PRESSURE.
POTENTIAL FOR OVERNIGHT BR/FG AND ASSOCIATED MVFR/IFR.
00Z FRIDAY THROUGH 00Z SATURDAY...VFR WITH PERIODS MVFR/IFR IN
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WEAK DISTURBANCE ALOFT.
00Z SATURDAY THRU 00Z SUNDAY...VFR CONDITIONS RETURN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...HANSON
NEAR TERM...RJS/HANSON
SHORT TERM...HANSON
LONG TERM...TABER
AVIATION...TABER/LOCONTO
Hazardous weather outlook, Jul 26, 11:49 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1149 AM EDT TUE JUL 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-271600-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1149 AM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 26, 2:43 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
243 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             PLATTSBURGH             44.70N  73.45W
07/26/2011  E0.25 INCH       CLINTON            NY   TRAINED SPOTTER

            PEA SIZE HAIL PER SKYWARN SPOTTER

&&

EVENT NUMBER BTV1100431

LOCONTO
Special weather statement, Jul 26, 2:54 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
254 PM EDT TUE JUL 26 2011

VTZ009-011-012-018-019-261945-
EASTERN ADDISON VT-EASTERN RUTLAND VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
254 PM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN RUTLAND...
NORTHWESTERN WINDSOR AND SOUTH CENTRAL ADDISON COUNTIES...

AT 248 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOSHEN...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ROBINSON...BRANDON AND LEICESTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4397 7291 4373 7282 4372 7323 4391 7324

JN
Local storm report, Jul 26, 3:01 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 NW WESTVILLE CENTER   44.96N  74.42W
07/26/2011  E0.75 INCH       FRANKLIN           NY   PUBLIC

            PUBLIC REPORTED DIME SIZE HAIL AND STRONG WINDS.

&&

EVENT NUMBER BTV1100432

NEILES
Local storm report, Jul 26, 3:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
324 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             WANAKENA                44.13N  74.92W
07/26/2011  E0.75 INCH       ST. LAWRENCE       NY   NYDEC

            DIME SIZE HAIL

&&

EVENT NUMBER BTV1100433

SISSON
Special weather statement, Jul 26, 3:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
334 PM EDT TUE JUL 26 2011

NYZ028-030-031-035-VTZ001-002-005-016-262030-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE
VT-
SOUTHERN FRANKLIN NY-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN FRANKLIN VT-
334 PM EDT TUE JUL 26 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CLINTON...EAST
CENTRAL FRANKLIN...GRAND ISLE...NORTHEASTERN ESSEX...NORTHWESTERN
CHITTENDEN AND WESTERN FRANKLIN COUNTIES...

AT 330 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CANNON CORNERS TO JERICHO TO STANDISH NEW YORK...MOVING EAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCIOTA...MOOERS...CHAMPLAIN...ROUSES POINT...
CADYVILLE...LONG POINT...HOLIDAY POINT...ALBURGH SPRINGS...NICHOLS
POINT...EXIT 19 I89...AND SAVAGE ISLAND.

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4482 7282 4448 7312 4445 7438 4482 7377
      4501 7381 4502 7286
Local storm report, Jul 26, 3:35 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
335 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             STAR LAKE               44.16N  75.03W
07/26/2011  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            QUARTER SIZE HAIL AT CLIFTON-FINE GOLF COURSE

&&

EVENT NUMBER BTV1100434

NEILES

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:41 PM EDTSpecial Weather StatementBTVSt. Lawrence64 min
Jul 26, 2:16 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence59 min
Jul 26, 2:30 PM EDTSpecial Weather StatementBTVFranklin60 min
Jul 26, 3:34 PM EDTSpecial Weather StatementBTVClinton56 min
Jul 26, 12:44 PM EDTSevere Thunderstorm WarningBTVRutland46 min
Jul 26, 2:00 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Grand Isle45 min
Jul 26, 2:54 PM EDTSpecial Weather StatementBTVAddison51 min
Jul 26, 3:39 PM EDTSevere Thunderstorm WarningBTVFranklin51 min
Jul 26, 4:05 PM EDTSpecial Weather StatementBTVWindsor25 min
Jul 26, 4:30 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Lamoille, Orleans60 min
Jul 26, 4:50 PM EDTSpecial Weather StatementBTVAddison, Rutland55 min
Jul 26, 5:20 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor55 min
Jul 26, 5:54 PM EDTSpecial Weather StatementBTVCaledonia51 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.